MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5568
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing record was reviewed, there were no nonconformance related to this lot, therefore, supporting the device met material, assembly and performance specifications.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: during the procedure a trapliner 8fr was used and got caught on the watchdog/copilot and split apart.The procedure was completed with a different device.No medical intervention was required.Patient discharged to home with no sequelae.
 
Additional Manufacturer Narrative
Device returned for investigation.The device lot history record review indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications prior to shipment.The event description states trapliner got caught on the hemostasis valve and split apart.The half pipe section was split from the proximal end to the collar transition section.The pushwire separated/delaminated from the halfpipe lumen.The rx shaft was damaged with the lumen bulging out.This is likely due to torque damage.Minor bends were noted on the pushwire.The tip of the catheter had minor damages.The damage noted on the catheter is likely to have occurred during use with other devices and concomitant device interaction.Per ifu, a warning and precaution are stated as of the following: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.A nonconformance request was initiated to investigate the complaint issue.A supplier manufacturing/process issue was noted with the trapliner backbone in addition to operational use of the catheter in the procedure.A supplier corrective action has been issued to capture changes.Teleflex will continue to monitor and trend reports for any similar events.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key10577181
Report Number2134812-2020-00062
Device Sequence Number3545970
Product Code DQY
UDI-Device Identifier20841156102149
UDI-Public(01)20841156102149
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2022
Device Model Number5568
Device Lot Number671067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight89